Idiosyncrasy of certain persons to drugs, causing various skin rashes, is of common occurrence, but the proof that an eruption is due to the ingestion of a drug is generally lacking. In many cases of repeated rashes invariably following the ingestion of a drug, such as quinin or balsam of copaiba, the cause and effect are so obvious that further proof is seldom sought and generally is not necessary.
The field covered by skin manifestations of untoward action of chemicals, toxins of various kinds and foreign proteins, whether applied externally, taken through the alimentary canal or injected into tissues or directly into the blood stream, is enormous, and with the introduction of new drugs is of unlimited possibilities.
Idiosyncrasy to drugs may be described as the unusual reactions of certain persons to drugs, whether applied externally, taken into the stomach, or injected into tissues or the blood stream; it may
MOOK WH. XII.—SKIN REACTIONS TO APOTHESIN AND QUININ IN SUSCEPTIBLE PERSONS. Arch Derm Syphilol. 1920;1(6):651–655. doi:10.1001/archderm.1920.02350060032005
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: